# SDR 96ZZZX4242

- Difficulty date: July 23, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Propeller: Hartzl HCB3R304
- System (JASC): 6114 · Propeller Hub Section
- Part: Cylinder
- Condition: Dented
- Location: Prop Piston
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

PROPELLER WAS BROUGHT BACK TO SHOP AFTER OVERHAUL BECAUSE HIGH RPM COULD NOT BE ESTABLISHED UNTIL TAKEOFF ROLL AND TAIL WAS LIFTED.  AT DISASSEMBLY, THE CYLINDER WAS FOUND TO HAVE A DENT WHICH CAUSED THE PISTON TO HANG UP AND NOT ALLOW THE PROP TO GO TO LOW PITCH POSITION.  WHEN CENTRIFIGAL TWISTING MOMENT WAS HIGH ENOUGH, PISTON WOULD GO PAST THE DENT BY FORCE.  DURING INSTALLATION, THE MOUNTING NUT HAD BEEN DAMAGED BECAUSE OF USE OF IMPROPER INSTALLATION TOOLS.  THIS CAUSED THE DENT ON THE CYLINDER AND ALSO DESTROYED THE MOUNTING NUT.
